MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR B/T/B *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR B/T/B *EA; BONENAIL GUIDEWIRE
Catalog Number 213702
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4)-incomplete.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.Visual observation indicates the thumbscrew was broken.The femoral rod is stuck inside the guide frame and cannot be separated.The sales rep reported the complaint device is over five years old and has seen heavy use.The likely root cause for the reported problem is the surgeon inadvertently struck the thumbscrew while malleting out the guide frame from the patient, resulting in the thumbscrew breaking.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep via phone that post to an acl procedure the thumb screw on the customer's rigidfix femoral btb guide frame broke off and they were unable to remove the rod from inside of the device.During in-house engineering evaluation, it was determined that the thumbscrew was broken.The sales rep confirmed that nothing fell or broke in the patient.The procedure had been completed with the device prior to the issue occurring with no patient harm or delays to the case.The sales rep could not provide a lot number for the device but stated that the device is over five years old and has seen heavy use in the field.The device will be returning for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8199068
Report Number1221934-2018-55853
Device Sequence Number19320839
Product Code LXH
UDI-Device Identifier10886705002962
UDI-Public10886705002962
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1